David Latulippe

Announcer, Arts & Cultural Host

David Latulippe is host of Open Air, KALW's weekly radio magazine of the performing arts, as well as for Explorations in Music, and the Berkeley Symphony broadcasts.   He has also hosted and produced the radio series From the Conservatory, Music from Mills, and Music at Menlo, and is principal guest host for Revolutions Per Minute. 

In addition to work in radio and voiceover, he is a vocalist, flutist, and piccolo player.  He has been heard in various orchestral and chamber music settings with the Bay Area Rainbow Symphony, the Peninsula Symphony Orchestra, Golden Gate Opera, the San Francisco Concerto Orchestra and the BC Orchestra, and has performed internationally as soloist and with orchestras in Austria, Ireland and Taiwan.  He has also narrated such children’s classics as Peter & the Wolf and Tubby the Tuba.

While living in New York, David was heard on New York City’s signature public radio station, WNYC, as host for news and classical music programs.  He was music consultant to director Mike Nichols, for his HBO productions of Wit and Angels in America.  Recent commercial work include on and off-camera projects for Oracle, Cisco, Roundtable Pizza, RadioShack, Yahoo!, and the Marin Dreamhouse Raffle, among others.

David lives in San Francisco with his partner of 28 years, Ronn Seely, and two ceaselessly entertaining cats named Midge and Steve.  Visit his website.

Ways to Connect

Moderator Dana Rodriguez is joined by San Francisco Chronicle columnist Leah Garchik and teacher/cinematographer Cameron Shaw.

Moderator Dana Rodriguez is joined this week by San Francisco Chronicle Music Critic Joshua Kosman and technical editor Kira Pace.

Today is Friday, October 6, 2017 the 279th day of the year with 86 days remaining.

  • Sunrise: 7:10am  
  • Sunset: 6:45pm

...giving us 11 hours and 35 minutes of daylight.  99% of the waning harvest moon will be visible, rising at 7:48pm.

In music, there is solace. Join host David Latulippe tonight at 9pm (PST) as we begin our next "Explorations in Music" series featuring Robert Greenberg and the Alexander String Quartet and a journey through the string quartets of Dmitri Shostakovich. Listen live at www.kalw.org.

It's Save the Koala Day! Today is Friday, September 29, 2017 the 272nd day of the year with 93 days remaining.

  • Sunrise: 7:04am  
  • Sunset: 6:56pm

...giving us 11 hours and 51 minutes of daylight.  56% of the waxing moon will be visible, rising at 3:30pm

It's National Drink Beer Day! Today is Thursday, September 28, 2017 the 271st day of the year with 94 days remaining.

  • Sunrise: 7:03am  
  • Sunset: 6:57pm

...giving us 11 hours and 54 minutes of daylight.  47% of the waxing moon will be visible, rising at 2:45pm

Enjoy a glass of chocolate milk on National Chocolate Milk Day (whaaatt??)  Today is Wednesday, September 27, 2017 the 270th day of the year with 95 days remaining.

  • Sunrise: 7:02am  
  • Sunset: 6:59pm

...giving us 11 hours and 56 minutes of daylight.  37% of the waxing moon will be visible, rising at 1:56pm.

Today is Friday, September 22, 2017, the 265th day of the year with 100 days remaining.  It’s the first day of Autumn!  A patent was received by Italo Marchiony on this date in 1903 for a machine that could create 10 ice cream cones at once (!) pictured above...

  • Sunrise: 6:58am  
  • Sunset: 7:06pm

...giving us 12 hours and 8 minutes of daylight.  2% of the waxing moon will be visible, rising at 9:21am.

The Google.com was registered on this day in 1997.

Today is Friday, September 15, 2017, the 258th day of the year with 107 days remaining.

  • Sunrise: 6:52am  
  • Sunset: 7:17pm

...giving us 12 hours and 25 minutes of daylight.  32% of the waning moon will be visible, setting at 5:18pm.

Moderator Dana Rodriguez is joined this week by cryptographer Jeremy Horwitz and teacher Laury Fischer.

It's the birthday of a great Bohemian: Antonin Dvorak

Today is Friday, September 8th, 2017, the 251st day of the year with 114 days remaining.

  • Sunrise: 6:46am
  • Sunset: 7:28pm

...giving us 12 hours and 42 minutes of daylight.  97% of the waning moon will be visible, rising at 9:14pm

Happy Birthday to comedian Bob Newhart!

 

Today is Tuesday, September 5th, 2017, the 248th day of the year with 117 days remaining.

  • Sunrise: 6:44am  
  • Sunset: 7:33pm

...giving us 12 hours and  49 minutes of daylight.  97% of the moon will be visible, rising at 7:30pm
 

Tides at the Golden Gate

Happy Birthday to everyone's favorite operator, Lily Tomlin!

Today is Friday, September 1, 2017 the 244th day of the year with 121 days remaining.

  • Sunrise: 6:40am  
  • Sunset: 7:39pm

...giving us 12 hours and 58 minutes of daylight.  72% of the waxing moon will be visible, rising at 4:51pm.

Host Dana Rodriguez is joined this week by professor Laury Fischer and tutor Mike Gorin.

Today is Friday, August 18, 2017, the 230th day of the year with 135 days remaining.

  • Sunrise: 6:28am  
  • Sunset: 7:58pm

...giving us 13 hours and 30 minutes of daylight.  20% of the waning moon will be visible, setting at 5:44pm.

Today is Thursday, August 17, 2017 the 229th day of the year with 136 days remaining.

  • Sunrise: 6:27am  
  • Sunset: 8:00pm

...giving us 13 hours and 32 minutes of daylight.  30% of the waning moon will be visible, setting at 4:45pm.

Take a ride on the wild side...today is National Rollercoaster Day!

 

Today is Wednesday, August 16, 2017 the 228th day of the year with 137 days remaining.

  • Sunrise: 6:27am  
  • Sunset: 8:01pm

...giving us 13 hours and 34 minutes of daylight.  41% of the waning moon will be visible, setting at 3:42pm.

Host Dana Rodriguez is joined this week by San Francisco Chronicle columnist Leah Garchik and the Chronicle's Music Critic, Joshua Kosman.

Above:  What a great idea, Harvey!  You should patent that...oh, you did!  (See 1896 below)

Today is Friday, August 11, 2017 the 223rd day of the year with 142 days remaining.

  • Sunrise: 6:22am  
  • Sunset: 8:07pm

...giving us 13 hours and 45 minutes of daylight.  90% of the waning moon will be visible, rising at 10:38pm.

Host Dana Rodriguez is joined this week by teacher/cinematographer Cameron Shaw and teacher Laurie Fischer.

Happy Birthday, Satchmo aka Louis Armstrong (1901-1971).  

Today is Friday, August 4, 2017 the 216th day of the year with 149 days remaining.

  • Sunrise: 6:16am  
  • Sunset: 8:15pm

...giving us 13 hours and 59 minutes of daylight in the Bay Area.  85% of the waxing moon will be visible, rising at 6:10pm.

Happy Birthday, Satchmo aka Louis Armstrong (1901-1971).  

Today is Friday, August 4, 2017 the 216th day of the year with 149 days remaining.

  • Sunrise: 6:16am  
  • Sunset: 8:15pm

...giving us 13 hours and 59 minutes of daylight in the Bay Area.  85% of the waxing moon will be visible, rising at 6:10pm.

Host Dana Rodriguez is joined this week by technical editor Kira Pace and teacher Laurie Fischer.

Host Dana Rodriguez is joined by technical editor Kira Pace and cryptographer Jeremy Horowitz.

A dynamic duo this week:  host Dana Rodriguez is joined by technical editor Kira Pace.

It’s painter Marc Chagall’s birthday (1887-1985).  Today is Friday, July 7, 2017 the 188th day of the year with 177 days remaining.

 

  • Sunrise: 5:55am  
  • Sunset: 8:35pm

...giving us 14 hours and 39 minutes of daylight.  94% of the waxing moon will be visible, rising at 7:27pm
 

Tides at the Golden Gate

Today is Drive Your Corvette to Work Day (see 1953 below).  

Today is Friday, June 30th, 2017 the 181st day of the year with 184 days remaining.

  • Sunrise: 5:51am  
  • Sunset: 8:36pm

...giving us14 hours and 44 minutes of daylight.  37% of the waxing crescent moon will be visible, rising at 12:04pm

It's not the Sholeswriter (see 1868 below).  Today is Friday, June 23, 2017, the 174th day of the year with 191 days remaining.

  • Sunrise: 5:37am  
  • Sunset: 8:36pm

...giving us 14 hours and 46 minutes of daylight.  2% of the waning moon will be visible, setting at 8:16pm

This week, details about this year's Stern Grove Festival from Director of Programming Judy Tseng and new Executive Director Bob Fiedler; James Sofranko talks about the second season of SFDanceworks, more from the Frameline film festival from programmer Harry Vaughn and Tom Gustafson, director of the musical "Hello Again" and Peter Robinson talks with Shakespeare scholar Philippa Kelly about Cal Shakes and the Oregon Shakespeare Fest

Host Dana Rodriguez is joined this week by technical editor Kira Pace and tutor Mike Gorin.

Pages